Alert archive / California / High Wind Warnings in 2008

High Wind Warning 16, NWS Los Angeles, CA

June 4, 2008

NWS Los Angeles, CA issued this high wind warning at Jun 4, 2008, 3:48 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 3:48 AM PDT (10:48 UTC)
Expired
Jun 4, 2008, 9:23 PM PDT
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 041048
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
348 AM PDT WED JUN 4 2008

...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF
SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING...

.A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY
WINDS TO MUCH OF THE REGION. THESE WINDS WILL CONTINUE THROUGH
THURSDAY MORNING...EXCEPT FOR SOME BRIEF BREAKS EACH LATE MORNING
THROUGH EARLY AFTERNOON. GUSTS NEAR 50 MPH ARE EXPECTED...
ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS.

CAZ059-041700-
/O.UPG.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/
/O.NEW.KLOX.HW.W.0016.080604T1048Z-080605T1000Z/
ANTELOPE VALLEY-
348 AM PDT WED JUN 4 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE
THROUGH TONIGHT. THE STRONGEST WINDS WILL BE IN THE WESTERN
PORTION OF THE VALLEY...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BLOWING DUST AND SAND CAN SUDDENLY REDUCE
VISIBILITY TO ONE QUARTER MILE OR LESS. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ034-035-041700-
/O.EXB.KLOX.WI.Y.0203.080604T2100Z-080605T1000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
348 AM PDT WED JUN 4 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS TO 45 MPH BY EARLY THIS AFTERNOON AND LAST UNTIL LATE TONIGHT.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

CAZ039-052-041700-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
348 AM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH
WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR BRIEF BREAKS
DURING THE LATE MORNING THROUGH EARLY AFTERNOON HOURS. THE
STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND
CANYONS...ESPECIALLY FROM GAVIOTA PASS TO SAN MARCOS PASS AND THE
MONTECITO FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 101 AND 154.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

CAZ053-054-041700-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
348 AM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH
WILL PREVAIL THROUGH THURSDAY MORNING...WITH BRIEF BREAKS DURING
THE LATE MORNING THROUGH EARLY AFTERNOON HOURS. THE STRONGEST
WINDS ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED
WIND GUSTS UP TO NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST
LOCATIONS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

ASR
3 follow-up statements
000 
WWUS76 KLOX 041633
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
933 AM PDT WED JUN 4 2008

...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF
SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING...

.A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY
WINDS TO MUCH OF THE REGION. THESE WINDS WILL CONTINUE THROUGH
THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK LATE THIS MORNING
THROUGH EARLY THIS AFTERNOON. PEAK GUSTS AROUND 60 MPH ARE
POSSIBLE IN THE WESTERN PORTION OF THE ANTELOPE VALLEY...AS WELL
AS THE INTERSTATE 5 CORRIDOR. PEAK GUSTS NEAR 50 MPH ARE EXPECTED
ELSEWHERE.

CAZ059-050015-
/O.CON.KLOX.HW.W.0016.000000T0000Z-080605T1000Z/
ANTELOPE VALLEY-
933 AM PDT WED JUN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 65 MPH
BY THIS AFTERNOON...THEN CONTINUE THROUGH MOST OF TONIGHT. THE
STRONGEST WINDS WILL BE IN THE WESTERN PORTION OF THE
VALLEY...ESPECIALLY IN THE LATE AFTERNOON AND EVENING HOURS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. BLOWING DUST AND SAND IS
EXPECTED FROM THESE STRONG WINDS...WHICH CAN SUDDENLY REDUCE
VISIBILITY TO NEAR ZERO.

$$

CAZ034-035-050015-
/O.CON.KLOX.WI.Y.0203.080604T2100Z-080605T1000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
933 AM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH
GUSTS TO 45 MPH BY EARLY THIS AFTERNOON. THESE WINDS WILL LAST
THROUGH MOST OF TONIGHT BEFORE WEAKENING.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

CAZ039-052-050015-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
933 AM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH
WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK
LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. THE STRONGEST WINDS
ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS... ESPECIALLY
FROM GAVIOTA PASS TO SAN MARCOS PASS AND THE MONTECITO
FOOTHILLS...INCLUDING PORTIONS OF HIGHWAYS 101 AND 154.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

CAZ053-054-050015-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
933 AM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH
WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK 
LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED
PEAK WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST
LOCATIONS...ESPECIALLY LATER THIS EVENING.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

KITTELL
000 
WWUS76 KLOX 042356
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
456 PM PDT WED JUN 4 2008

...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF
SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING...

.A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY
WINDS TO MUCH OF THE REGION. THESE WINDS WILL CONTINUE THROUGH
THURSDAY MORNING. PEAK GUSTS AROUND 60 MPH ARE POSSIBLE IN THE
WESTERN PORTION OF THE ANTELOPE VALLEY...AS WELL AS THE INTERSTATE
5 CORRIDOR. PEAK GUSTS NEAR 50 MPH ARE EXPECTED ELSEWHERE.

CAZ059-050600-
/O.CON.KLOX.HW.W.0016.000000T0000Z-080605T1000Z/
ANTELOPE VALLEY-
456 PM PDT WED JUN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS UP TO 65 MPH CAN BE
EXPECTED TO CONTINUE THROUGH MOST OF TONIGHT. THE STRONGEST WINDS
WILL BE IN THE WESTERN PORTION OF THE VALLEY...ESPECIALLY THROUGH
EARLY THIS EVENING. 

A HIGH WIND WARNING MEANS THAT WINDS ARE IN EXCESS OF 40 MPH WITH
POSSIBLE GUSTS GREATER THAN 60 MPH. BE ALERT FOR FLYING DEBRIS. IF
ON THE ROAD...KEEP EYES OPEN FOR FALLEN TREES AND DOWNED POWER
LINES. SECURE ALL DOORS AND WINDOWS AND STAY INDOORS IF POSSIBLE.

$$

CAZ034-035-050600-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
456 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS
TO 45 MPH WILL CONTINUE THROUGH MOST OF TONIGHT BEFORE WEAKENING.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

CAZ039-052-050600-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
456 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH
WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK
THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED
THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY FROM GAVIOTA
PASS TO SAN MARCOS PASS AND THE MONTECITO FOOTHILLS... INCLUDING
PORTIONS OF HIGHWAYS 101 AND 154.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

CAZ053-054-050600-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
456 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH
WILL PREVAIL THROUGH THURSDAY MORNING...EXCEPT FOR A BRIEF BREAK
THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED
THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED PEAK WIND GUSTS TO
NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST LOCATIONS...ESPECIALLY
LATER THIS EVENING.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

SIRARD
000 
WWUS76 KLOX 050423
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
923 PM PDT WED JUN 4 2008

...STRONG WEST TO NORTH WINDS TO CONTINUE ACROSS PORTIONS OF
SOUTHERN CALIFORNIA THROUGH THURSDAY MORNING...

.A STRONG SURFACE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY
WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT THROUGH
THURSDAY MORNING. PEAK GUSTS AROUND 45 MPH ARE POSSIBLE IN THE
ANTELOPE VALLEY...AND TO 55 MPH ALONG THE INTERSTATE 5 CORRIDOR OF
NORTHWESTERN LOS ANGELES COUNTY. WINDS WILL GRADUALLY DIMINISH
LATE TONIGHT AND THURSDAY MORNING.

CAZ059-051000-
/O.CAN.KLOX.HW.W.0016.000000T0000Z-080605T1000Z/
/O.EXB.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/
ANTELOPE VALLEY-
923 PM PDT WED JUN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL PREVAIL OVERNIGHT...THEN DIMINISH BY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ034-035-050530-
/O.CAN.KLOX.WI.Y.0203.000000T0000Z-080605T1000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
923 PM PDT WED JUN 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED TO LESS THAN 20 MPH AND WILL REMAIN BELOW
ADVISORY LEVELS OVERNIGHT.

$$

CAZ039-052-051100-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
923 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH
WILL PREVAIL THROUGH THURSDAY MORNING. THE STRONGEST WINDS ARE
EXPECTED THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY FROM
GAVIOTA PASS TO SAN MARCOS PASS AND THE MONTECITO FOOTHILLS...
INCLUDING PORTIONS OF HIGHWAYS 101 AND 154.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

CAZ053-054-051100-
/O.CON.KLOX.WI.Y.0203.000000T0000Z-080605T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
923 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

AREAS OF NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH
WILL PREVAIL THROUGH THURSDAY MORNING. THE STRONGEST WINDS ARE
EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. ISOLATED PEAK WIND
GUSTS TO NEAR 60 MPH ARE POSSIBLE AT THE WINDIEST LOCATIONS...
ESPECIALLY LATER THIS EVENING.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH
CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

SIRARD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jun 3, 8:30 PM PDT, 7 hours 18 minutes earlier.

Area forecast discussion, Jun 3, 8:30 PM PDT, 7 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT TUE JUN 3 2008

.UPDATE...AN UPDATE IS NOT ANTICIPATED THIS EVENING. STRONG
DESCENDING AIR WITHIN THE NORTHWEST FLOW WILL PERSIST OVERNIGHT AND
GALES WILL PREVAIL NEAR SHORE WITH GUSTS AROUND 50 MPH THROUGH
CANYONS ON THE SB SOUTH COAST AND IN THE VTU AND LA COUNTY MOUNTAINS
TONIGHT.

&&

.SHORT TERM (TODAY-FRIDAY)...
TEMPS UP FOR THE MOST PART...SAVE FOR THE LOWER PARTS OF LA COUNTY
THAT SAW MORE STRATUS THAN YESTERDAY. POOR STRATUS COVERAGE TO THE
NORTH REALLY HELPED TEMPS WARM UP OVER SLO AND NRN SBA COUNTIES...
WHERE 3 TO 8 DEGREES OF WARMING WAS REALIZED. NORTHERLY WINDS ARE
BEGINNING TO PICK UP OVER THE REGION ONCE AGAIN AND THE WIND
ADVISORIES STILL LOOK GOOD. WILL GET PRETTY WINDY IN THE MTNS
TONIGHT...AND SHOULD SEE A FEW GUSTS WELL INTO THE 50 MPH RANGE OVER
LA CO...WITH GUSTS JUST TOUCHING 50 MPH IN SBA CO. WIND ADVISORIES
ARE IN PLAY THROUGH THU MORNING IN MOST AREAS...THOUGH EXPECTING
MOST OF THE AREA TO SEE A BREAK LATE WED MORNING AND EARLY
AFTERNOON. SINCE THIS BREAK WILL BE BRIEF...KEEPING THE ADVISORIES
IN PLAY FOR A LONGER PERIOD. THE CENTRAL COAST IS AN EXCEPTION...
WITH A LONGER BREAK EXPECTED LATE THIS EVENING THROUGH EARLY WED
AFTERNOON. WENT AHEAD AND SHORTENED THAT ADVISORY AS A RESULT...WITH
THE IDEA THAT ANOTHER ONE WILL LIKELY BE NEEDED FOR WED AFTERNOON
AND EVENING.

AN UPPER LEVEL LOW WILL BREAK OFF OF A DEEP 530 DM LOW JUST SOUTH OF
ALASKA TONIGHT...AND QUICKLY MOVE SOUTHEAST INTO NEVADA BY WED
AFTERNOON. THIS LOW WILL DO A NUMBER OF THINGS TO THE AREA TOMORROW.
FIRST...EXPECTING THE MARINE LAYER TO DEEPEN...AND STRATUS COVERAGE
TO INCREASE OVER MUCH OF THE COAST AND VALLEYS BY WED MORNING. SOME
SPOTS MAY EVEN SEE A LITTLE DRIZZLE. ON THE OTHER HAND THE INVERSION
IS NOT TERRIBLY STRONG...SO THERE IS A CHANCE THAT THE STRATUS DOES
NOT FORM WITH AS MUCH GUSTO AS ADVERTISED. LOWERED THICKS AND
INCREASED MARINE LAYER SHOULD COOL TEMPS A BIT AS WELL. SOME
MOISTURE TO THE NORTH WILL ALSO BRING A SLIGHT CHANCE OF SOME LIGHT
SHOWERS TO THE NORTH FACING SLOPES. THIS LOW WILL ALSO KEEP THE
NORTHERLY WINDS BUZZING...AS A DECENT NORTHERLY JET WILL PASS OVER
SOCAL WED NIGHT. ALTHOUGH THE COLD AIR ADVECTION IS
UNIMPRESSIVE...THE PLACEMENT OF THIS JET SHOULD ENHANCE THE HEALTHY
PRESSURE GRADIENT THAT FORMS...ESPECIALLY OVER THE HIGHER TERRAIN.
SOME NORTHERLY FLOW MAY EVEN FILTER DOWN INTO THE COASTAL AREAS BY
THU MORNING.

THINGS SHOULD RECOVER ON THU AND FRI...AS STRATUS COVERAGE WILL BE
WEAKENED DUE TO THE NORTHERLY FLOW AND THE PASSAGE OF THE
AFOREMENTIONED SYSTEM. NOT ONLY THAT...BUT ONSHORE GRADS WEAKEN AND
EVEN LOOK TO GO EVER-SO-SLIGHTLY OFFSHORE THU AND FRI MORNING. ADD
SOME NICE RIDGING THAT NUDGES IN FROM THE WEST...AND TEMPS SHOULD BE
ON THE UP AND UP TO CLOSE OUT THE WORK WEEK.

.LONG TERM (SATURDAY-TUESDAY)...
TEMPS LOOK TO TAKE ANOTHER SMALL HIT OVER THE WEEKEND...BUT SHOULD
NOT GET MUCH BELOW NORMAL. THE GFS AND ECMWF ARE IN LINE WITH A
SHORTWAVE TROUGH PASSING TO THE NORTH...WHICH WOULD COOL THE AIRMASS
A BIT AND HELP STRENGTHEN ONSHORE GRADS. IT COULD ALSO GET A LITTLE
BREEZY ALONG THE CENTRAL COAST AND IN THE MTNS AND DESERTS AS A
RESULT. THE GFS AND ECMWF ALSO AGREE IN PUSHING THIS TROUGH TO OUR
EAST BY MONDAY...THOUGH A NUMBER OF THE ENSEMBLES HINT THAT THIS
SOLUTION IS NOT SET IN STONE JUST YET. WOULD NOT BE SURPRISED IF THE
LOW LINGERS AN EXTRA DAY. EITHER WAY...LOOKS LIKE A NICE WARM UP IS
IN STORE FOR NEXT WEEK...AS A HEALTHY 590DM RIDGE CENTERED TO THE
WEST REPLACES THE TROUGH. THIS SHOULD HELP DOWNTOWN LA AND SLO TOWN
TO PUSH NEAR 80 BY MIDWEEK...AND SOME VALLEYS GETTING CLOSE TO 90.

&&

.AVIATION...4/0000.
MODERATE UPPER LEVEL NORTHWEST FLOW WILL PREVAIL OVER THE AREA WHILE
A RIDGE OF HIGH PRESSURE PERSIST UPSTREAM. THE MARINE LAYER WAS
APPROXIMATELY 1.3KFT THIS AFTERNOON...THE DEPTH WILL VARY SLIGHTLY
OVER NIGHT THEN THERE IS A CHANCE IT WILL DEEPEN TO AROUND 2.1KFT
WEDNESDAY MORNING THROUGH EARLY AFTERNOON. A MODERATE ONSHORE
PRESSURE GRADIENT WILL BECOME MODERATE NORTHERLY OVERNIGHT WHILE A
CATALINA EDDY REDEVELOPS. A WEAK TO MODERATE ONSHORE PRESSURE
GRADIENT WILL LIKELY REDEVELOP OVER THE BIGHT WEDNESDAY.

KLAX...LOW CLOUDS WILL VERY LIKELY REDEVELOP AND THERE IS A LOW
CHANCE CIGS WILL DEVELOP EARLIER TONIGHT THAN THE PREVIOUS TWO
NIGHTS. THERE IS A CHANCE CIGS WILL LINGER THROUGH EARLY AFTERNOON
AS WELL. IT IS VERY LIKELY LOW LEVEL SOUTHEAST FLOW WILL DEVELOP AND
PREVAIL 10 KT OR LESS WEDNESDAY MORNING THEN BECOME SOUTHWEST IN THE
EARLY AFTERNOON.

KBUR...LOW CLOUDS WILL VERY LIKELY DEVELOP AND THERE IS A LOW CHANCE
CIGS WILL DEVELOP EARLIER TONIGHT THEN THE PREVIOUS TWO NIGHTS.
THERE IS A CHANCE CIGS WILL LINGER THROUGH EARLY AFTERNOON AS WELL.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
NOT VERY LIKELY   - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...KITTELL/30
AVIATION...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 3, 9:22 PM PDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
922 PM PDT TUE JUN 3 2008

CAZ034>041-044>047-051>054-059-087-088-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
922 PM PDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHERLY FLOW WILL CONTINUE TO AFFECT AREAS OF SANTA BARBARA
COUNTY...AS WELL AS THE VENTURA COUNTY MOUNTAINS...LOS ANGELES
COUNTY MOUNTAINS AND DESERTS. THESE WINDS WILL CREATE POTENTIALLY
HAZARDOUS DRIVING CONDITIONS...ESPECIALLY THROUGH THE INTERSTATE 5
CORRIDOR AND HIGHWAY 101 THROUGH THE GAVIOTA PASS. IN
ADDITION...THIS NORTHERLY FLOW WILL CREATE HAZARDOUS SEA CONDITIONS
OVER THE COASTAL WATERS...WITH GUSTS UP TO 40 KT OVER THE OUTER
WATERS AND GUSTS UP TO 35 KT THROUGH THE SANTA BARBARA CHANNEL.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

GUSTY NORTHERLY FLOW WILL CONTINUE TO AFFECT AREAS OF SANTA BARBARA
COUNTY...AS WELL AS THE VENTURA COUNTY MOUNTAINS...LOS ANGELES
COUNTY MOUNTAINS AND DESERTS. THESE WINDS WILL CREATE POTENTIALLY
HAZARDOUS DRIVING CONDITIONS...ESPECIALLY THROUGH THE INTERSTATE 5
CORRIDOR AND HIGHWAY 101 THROUGH THE GAVIOTA PASS. IN
ADDITION...THIS NORTHERLY FLOW WILL CREATE HAZARDOUS SEA CONDITIONS
OVER THE COASTAL WATERS...WITH GUSTS UP TO 40 KT OVER THE OUTER
WATERS AND GUSTS UP TO 35 KT THROUGH THE SANTA BARBARA CHANNEL.
THESE WINDS SHOULD LAST INTO THURSDAY BEFORE RELAXING SOME. NO OTHER
HAZARDOUS WEATHER EXPECTED AT THIS TIME.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.